Hail, Jackson
- When
- February 19, 5:40 PM CST
- Where
- Jackson County, Raytown
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -94.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 19, 4:45 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 445 PM CST TUE FEB 19 2002 4:30 PM... SEVERE CONVECTION ONGOING IN THE WESTERN PART OF THE CWA...WITH A COUPLE REPORTS OF DIME SIZED HAIL. STORMS EXPLODED ALONG SURFACE COLD FRONT THAT ESSENTIALLY PARALLELS I-35 THROUGH MISSOURI INTO EASTERN KANSAS...DROPPING SOUTH TO PARALLED HWY 75 THROUGH SOUTHEAST KANSAS. 0-6KM SHEAR VECS OF 45-50KTS AND MID-LEVEL LAPSE RATES OF 6-7DEG/KM PROGGED BY MODELS THIS EVENING. LOW FREEZING LEVEL...8K AND -20C LEVEL...18K...SUPPORT LOW-TOPPED SEVERE TONIGHT...WITH HAIL BEING MAIN THREAT. SUSPECT THAT SEVERE THREAT WILL DIMINISH WITH LOSS OF SURFACE HEATING. AS SURFACE LOW MOVE NORTH AND EAST TONIGHT...SHOWERS WILL CONTINUE AS DEF ZONE ROTATES ACROSS REGION. PRECIP SHOULD END ACROSS FA BY SUNRISE...BUT CLOUDS WILL REMAIN. DO TO SLOW MOVEMENT OF SYSTEM...DID NOT BRING COLD AIR INTO REGION TOO RAPIDLY...THUS WENT A LITTLE ABOVE GUIDANCE FOR MINS TONIGHT. CLOUDS WILL REMAIN ACROSS FA FOR MOST OF THE DAY ON WED...BUT AIRMASS BEHIND FRONT APPEARS A LITTLE SHALLOW GIVEN 50 DEGREE TEMPERATURES ACROSS WESTERN NEB AND SD THIS AFTERNOON. THUS WILL USE WARMER FWC AS GUIDE. SHOULD SEE CLOUDS DIMINISH DURING THE AFTERNOON TOMORROW...SETTING THE STAGE FOR BETTER RADIATIONAL COOLING WED NITE. WILL USE BLEND OF AVN/ETA GRIDDED TEMPS WED NITE THROUGH THURSDAY DUE TO SOME VARIABILITY IN SHORT TERM ENSEMBLES. FAIRLY GOOD WARM-UP FOR THE EARLY PART OF WEEKEND AS SURFACE LOW DEVELOPS OVER NORTHERN PLAINS. BOOSTED TEMPS FOR FRI THROUGH SUNDAY...WITH A QUICK RETURN TO WINTER MONDAY AND TUESDAY. WENT WITH ISC CONSENSUS AND ADDED CHANCE OF SNOW FOR MONDAY AND TUESDAY...WITH MRF ESTABLISHING UPPER TROUGH OVER CENTRAL PLAINS EARLY NEXT WEEK. 11:30 PM... DRY SLOT WORKING INTO SE KANSAS THIS MORNING...WHILE LARGE AREA OF -RA WITH EMBEDDED -SHRA CONTINUES TO MOVE ACROSS EASTERN ZONES. VISIBLE SAT IMAGERY SHOWING A FEW THIN SPOTS IN CLOUDS ACROSS EASTERN KANSAS AND WESTERN MISSOURI...SO FEEL THESE AREAS WILL SEE SOME SUNSHINE THIS AFTERNOON. DO NOT HAVE A GOOD FEEL TO HOW MUCH TEMPERATURES WILL RECOVER...BUT MAY HAVE TO BUMP MAX TEMPS UP A TAD ACROSS FOR EC KS AND WC MO ZONES. 12Z MESOETA INDICATES LOW TO MID 60S POSSIBLE...WITH WETTER AVN ONLY PROJECTING MAXES IN NEAR 60. SF WV IMAGERY AND OBJECTIVE ANALYSIS INDICATE UPPER LOW MOV E ACROSS S ROCKIES ATTM. COLD FRONT EXTENDING FROM E NE BACK TOWARD SFC LOW IN SW KS. STRONG S FLOW OFF GULF HAS ALLOWED LOW 50S DPS TO ADVECT INTO CWA DURING THE EVENING/OVERNIGHT HOURS. LLJ...INDICATED AT 50-60KTS ON PROFILER DATA...HAS ALLOWED FOR STRONG LOW LEVEL MOISTURE RETURN FROM GULF...AND RESULTED IN WIDESPREAD DEVELOPMENT OF TRW ACROSS CWA EARLY THIS MORNING. RECENT PROFILER OBS INDICATE LLJ VEERING...WHICH SHOULD RESULT IN WEAKENING OF CONVECTIVE ACTIVITY OVER THE NEXT FEW HOURS. AS UPPER LOW EJECTS INTO PLAINS TODAY...SFC LOW CURRENTLY OVER SW KS IS PROGGED TO MOVE EWD INTO SW MO BY LATE THIS AFTERNOON. INVERTED TROUGH/COLD FRONT WILL PUSH INTO NW CWA EARLY THIS AFTERNOON...THEN ACROSS REMAINDER OF CWA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. 06Z META PROGGING LOW LEVEL JET AND ASSOCIATED MOIST AXIS TO SHIFT E DURING THE DAY AS UPPER SYSTEM APPROACHES. HOWEVER MOISTURE NEAR SFC PROGGED TO REMAIN ACROSS CWA ALLOWING FOR LOW TO MID 50 DPS...RESULTING IN MARGINAL INSTABILITY. WITH FORCING ALONG FRONT EXPECT ANOTHER ROUND OF TRW TO DEVELOP LATE THIS AFTERNOON. DEEP LAYER SHEAR LOOKS TO BE SUPPORTIVE OF ROTATING UPDRAFTS...ALTHOUGH SHEAR IN THE LOWEST 2-3 KM NOT REAL IMPRESSIVE. MAIN THREAT FOR SEVERE LOOKS TO BE IN S COUNTIES...WHERE HAIL WILL BE PRIMARY THREAT...DUE TO STEEPENING MID LEVEL LAPSE RATES RESULTING FROM MID LEVEL CAA. SFC LOW PROGGED TO MOVE ACROSS C MO DURING THE EVENING HOURS...AND ETA MODEL PROGS MARGINAL INSTABILITY IVOF SFC LOW. THUS WILL KEEP MENTION OF THUNDER FOR ALL BUT NW ZONES THROUGH THE EVENING...THEN RESIDUAL SHOWERS OVERNIGHT. AS SYSTEM PULLS AWAY FROM CWA WED...WILL KEEP MENTION OF SHOWERS EARLY ACROSS E ZONES DUE TO WRAP AROUND MOISTURE. TEMPWISE FOR WED...WILL STAY CLOSE TO MAV GUIDANCE AS AIRMASS BEHIND FRONT STILL FAIRLY WARM FOR FEB. ONLY OTHER CHANGE TO FORECAST COMES FOR THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK...AS THE AVN/MRF INDICATE A RETURN TO WINTER. COLD FRONT PROGGED TO PUSH THROUGH CWA SUN...ALLOWING MUCH COLDER AIR BACK INTO THE REGION FOR EARLY NEXT WEEK. FOR NOW WILL GO WITH COOLING TREND...BUT LEAVE OUT POPS FOR SUN AND MON. SEAMAN .EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CST TUE FEB 19 2002 FORECAST: SCATTERED SHOWERS WILL CONTINUE ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI THROUGH THIS EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...GENERALLY SOUTH OF A LINE RUNNING FROM PAOLA KANSAS...THROUGH BOONVILLE MISSOURI. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...AND WIND GUSTS UP TO 45 MPH. DISCUSSION: AN UPPER LEVEL STORM SYSTEM MOVING THROUGH THE PLAINS TODAY...WILL LIFT TO OUR NORTHEAST. THE MOIST AIRMASS AT THE SURFACE...ALONG WITH THE COLD AIR ALOFT...WILL ALLOW THE PRODUCTION OF SHOWERS ACROSS MUCH OF MISSOURI AND EASTERN KANSAS...THROUGH THIS EVENING...ALONG WITH ISOLATED THUNDERSTORMS. OUTLOOK: DRY WEATHER IS EXPECTED TO RETURN TO THE REGION WEDNESDAY...AND LAST THROUGH THE UPCOMING WEEKEND. CUTTER THE FORMAT OF THIS PRODUCT WILL BE MODIFIED STARTING FRIDAY... FEBRUARY 22ND 2002. THIS NEW FORMAT WILL ALLOW THE HAZARDOUS WEATHER OUTLOOK TO FOCUS ON THREATS THROUGHOUT THE FORECAST PERIOD. THE FORMAT CHANGE WILL NOT AFFECT ANY AUTOMATED DECODING PROGRAMS BUT RATHER IS A FORMAT CHANGE TO THE CONTENT. AN EXAMPLE OF THIS NEW HAZARDOUS WEATHER OUTLOOK CAN BE FOUND AT WWW.CRH.NOAA.GOV/EAX
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CST TUE FEB 19 2002 FORECAST: ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS FOR AREAS SOUTH OF A LINE FROM ATCHISON KANSAS TO BETHANY MISSOURI. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS ...AND WIND GUSTS UP TO 50 MPH. SPOTTER ACTIVATION WILL BE REQUIRED. DISCUSSION: AN UPPER LEVEL STORM SYSTEM LOCATED OVER THE CENTRAL PLAINS THIS AFTERNOON...WILL MOVE SLOWLY EAST THIS EVENING AND OVERNIGHT...INTO MISSISSIPPI VALLEY. THE COLD FRONT ASSOCIATED WITH THIS UPPER STORM...STRETCHED FROM CENTRAL IOWA INTO SOUTHEAST KANSAS THIS AFTERNOON...AND WILL MOVE INTO AND ACROSS MISSOURI OVERNIGHT. A MOIST AND UNSTABLE AIRMASS AT THE SURFACE IS IN PLACE AHEAD OF THE FRONT...ALONG WITH THE COLD AIR ALOFT...WHICH WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS EASTERN KANSAS AND MOST OF MISSOURI TONIGHT. OUTLOOK: DRY WEATHER IS EXPECTED TO RETURN TO THE REGION WEDNESDAY...AND LAST THROUGH THE UPCOMING WEEKEND. WINTER WILL RETURN TO THE AREA EARLY NEXT WEEK...WITH A CHANCE OF SNOW FOR BOTH MONDAY AND TUESDAY. 24 THE FORMAT OF THIS PRODUCT WILL BE MODIFIED STARTING FRIDAY... FEBRUARY 22ND 2002. THIS NEW FORMAT WILL ALLOW THE HAZARDOUS WEATHER OUTLOOK TO FOCUS ON THREATS THROUGHOUT THE FORECAST PERIOD. THE FORMAT CHANGE WILL NOT AFFECT ANY AUTOMATED DECODING PROGRAMS BUT RATHER IS A FORMAT CHANGE TO THE CONTENT. AN EXAMPLE OF THIS NEW HAZARDOUS WEATHER OUTLOOK CAN BE FOUND AT WWW.CRH.NOAA.GOV/EAX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CST TUE FEB 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 1 N GARDNER KS .75 INCH HAIL
02/19/02 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT 151ST AND
FOUR CORNERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CST TUE FEB 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 1 N GARDNER KS .75 INCH HAIL
02/19/02 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT 151ST AND
FOUR CORNERS.
0445 PM EDGERTON KS .75 INCH HAIL
02/19/02 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CST TUE FEB 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM OVERLAND PARK KS .75 INCH HAIL
02/19/02 JOHNSON REPORTED AT 103RD AND
69 HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CST TUE FEB 19 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM EDGERTON KS .75 INCH HAIL
02/19/02 JOHNSON REPORTED BY PUBLIC.The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, February 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5283265, 5283266.